JournalscmhVol. 88, No. 4pp. 953–964

Entropy on Riemann surfaces and the Jacobians of finite covers

  • Curtis T. McMullen

    Harvard University, Cambridge, USA
Entropy on Riemann surfaces and the Jacobians of finite covers cover
Download PDF

Abstract

This paper characterizes those pseudo-Anosov mappings whose entropy can be detected homologically by taking a limit over finite covers. The proof is via complex-analytic methods. The same methods show the natural map MgAh\mathcal{M}_g \to \prod \mathcal{A}_h, which sends a Riemann surface to the Jacobians of all of its finite covers, is a contraction in most directions.

Cite this article

Curtis T. McMullen, Entropy on Riemann surfaces and the Jacobians of finite covers. Comment. Math. Helv. 88 (2013), no. 4, pp. 953–964

DOI 10.4171/CMH/308